Friday, January 28, 2011

THE STATIN FAD: F-ORGET A-NGER AND D-EPRESSION

When TheBigRetort conducted an investigation into the increased use of statins in its office diet, it came up with a forgetful medical profession, and one possibly - how shall we put this? - in denial.

Having heard that the use of statins may bring possible side effects in some users we asked a number of doctors if the drug was all it was cracked out to be.  Here, for the first time, is our explosive retort. And it is not for the faint hearted.

Me: Doctor, I keep forgetting things. I wonder... could it have anything to do with... these statins you've had me on?

Doctor: (smirking): I've never heard that before. What utter nonsense!

Me: Really?

Doctor: (laughing) Complete!

Me: (Pause) How about these bloody aches and pains I've been getting!!

Doctor: No need to be so aggresive.

Me: Sorry, it's the Statins.

Doctor: (smirking): Never heard such a silly suggestion since I started medicine last week. Statins making you aggressive - won't wash with the judge.

Me: I am a bit depressed of late too. I wonder, could it be...?

Doctor: Surely you're not blaming the Statins for your glass being half full, man! (Rolling about laughing.) I've never heard such rubbish! Stop being miserable, pull yourself together, and keep taking the stats! You'll live forever. Methuselah took 'em!

Me: What's the use of living forever if you don't remember who you are?

Doctor:  Surely you're not blaming the Statins for your memory loss too! Next you'll be telling me that the Statin advice leaflet actually says that between 1 in 10 and 1 in 100 patients  may get the following possible side effects: headache, stomach pain, constipation, feeling sick, muscle pain,  feeling weak, and or dizziness?

Me: Err... it does.

Doctor: Rubbish! Neither is there an additional 'rare' side effect that may affect between 1 in 1000 and 1 in 10,0000 patients!  Muscle damage! Severe allergic reaction! Inflamed Pancreas! Increase in liver enzymes in the blood! All tosh!. Next you'll be claiming that Statins also have very rare - possible - side effects in one in 10,000 patients.

(There's a thought... He has ten thousand patients which is probably why I have to book an appointment three years in advance.)

Me: But it says so in the, err, leaflet?

Doctor: What leaflet?

Me: The leaflet you have to read before taking the drug...?

Doctor: I haven't read the leaflet. Too busy. But others come here complaining of jaundice, hepatitis, numbness - tosh I say to that! I've no time for reading leaflets. I'm too busy being invited to seminars, in hot countries, with lovely sandy beaches, and five star hotels, drinks on tap, all paid for by the Statin manufacturers.

Me: Err, doctor..?

Doctor: Yes?

Me: Why am I here?

No comments:

WAITROSE: PENSIONER 'BAG FOR INFINITY' SCANDAL

Under the shadow of Brexit, Waitrose is named the ’priciest’ store... The Big Retort. An attempt at Waitrose Bromley store tod...